Alert archive / Oklahoma / Special Weather Statements in 2008

Special Weather Statement, NWS Tulsa, OK

July 30, 2008Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 30, 2008, 7:13 PM CDT for Wagoner County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2008, 7:13 PM CDT (00:13 UTC)
Expired
Jul 30, 2008, 8:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 310012
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT WED JUL 30 2008

OKZ066-067-070-310100-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
713 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE AND SOUTHWESTERN WAGONER

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 713 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF HASKELL...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CHOSKA...STONEBLUFF...REDBIRD...
COWETA...JAMESVILLE AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3591 9579 3591 9576 3598 9576 3596 9551
      3570 9558 3572 9582
TIME...MOT...LOC 0013Z 190DEG 13KT 3579 9569

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 30, 6:21 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 30, 6:21 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT WED JUL 30 2008

.DISCUSSION...

&&

.AVIATION...

FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS WILL CONTINUE
INTO THE EVENING HOURS ACROSS SOUTHEASTERN OKLAHOMA INTO
NORTHWESTERN ARKANSAS...AHEAD OF AN UPPER LEVEL TROUGH.
THUNDERSTORMS SHOULD WEAKEN OR DISSIPATE THIS EVENING
ALTHOUGH REDEVELOPMENT IS POSSIBLE AFTER 09Z...MAINLY
AFFECTING THE KFYV/KXNA AND KFSM TAF SITES. MVFR CONDITIONS
MAY OCCUR NEAR THUNDERSTORMS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....02
AVIATION...18
Hazardous weather outlook, Jul 30, 5:00 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT WED JUL 30 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT WED JUL 30 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ENDING THIS EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ENDING EARLY THIS EVENING.

DISCUSSION...
THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING...BECOMING
MORE SCATTERED LATE THIS EVENING OVER EASTERN PORTIONS OF THE
FORECAST AREA. DUE TO THE STRONG SURFACE HEATING...THE AIRMASS
HAS BECOME MODERATELY UNSTABLE ALONG AND EAST OF A LINE FROM NEAR
MIAMI TO WEST OF MCALESTER. A FEW OF THE STORMS COULD BECOME
MARGINALLY SEVERE...BUT BRIEF HEAVY RAIN AND SMALL HAIL IS MORE
LIKELY WITH THE STORMS AS THEY MOVE SLOWLY EAST NORTHEAST. AS
SURFACE HEATING ENDS...THE THUNDERSTORMS SHOULD WEAKEN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
LINGERING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THURSDAY AND FRIDAY.
A STRONG UPPER HIGH WILL BEGIN TO BUILD INTO THE CENTRAL PLAINS BY
SATURDAY WITH HOT AND HUMID CONDITIONS CONTINUING INTO THE EARLY PART
OF NEXT WEEK WITH LIMITED CHANCES FOR PRECIPITATION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 30, 5:09 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT WED JUL 30 2008

OKZ073-302300-
PITTSBURG OK-
509 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PITTSBURG

AT 509 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF ASHLAND...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...BLANCO...ASHLAND
AND SAVANNA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH AND TORRENTIAL RAINFALL. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3469 9589 3468 9608 3479 9609 3488 9572
      3462 9571 3460 9588
TIME...MOT...LOC 2209Z 259DEG 13KT 3470 9605
Special weather statement, Jul 30, 5:29 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT WED JUL 30 2008

OKZ071-302300-
MCINTOSH OK-
529 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN MCINTOSH

AT 529 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF HANNA...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HANNA...VERNON...RAIFORD AND
VIVIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH AND TORRENTIAL RAINFALL.. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.

LAT...LON 3541 9578 3525 9562 3519 9592 3535 9598
TIME...MOT...LOC 2229Z 236DEG 5KT 3527 9587
Special weather statement, Jul 30, 5:33 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT WED JUL 30 2008

ARZ001-010-OKZ069-302315-
ADAIR OK-BENTON AR-WASHINGTON AR-
533 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN WASHINGTON AND SOUTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     NORTHEASTERN ADAIR

AT 533 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF BALLARD...MOVING NORTHEAST AT 19 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WESTVILLE...BALLARD...
WATTS...FAIRMOUNT...SILOAM SPRINGS...LAKE FRANCIS...GALLITIN...
SPRINGTOWN...CINCINNATI...WEDINGTON AND SAVOY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.

LAT...LON 3608 9423 3595 9467 3609 9475 3617 9460
      3617 9457 3619 9456 3629 9439
TIME...MOT...LOC 2233Z 233DEG 16KT 3605 9464
Special weather statement, Jul 30, 5:42 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT WED JUL 30 2008

OKZ049-053-073-075-302345-
CHOCTAW OK-LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
542 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG...NORTHWESTERN CHOCTAW...PUSHMATAHA AND
     SOUTHWESTERN LATIMER

AT 542 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES EAST OF SAVANNA TO 9 MILES NORTH OF
DARWIN TO 14 MILES SOUTHWEST OF DARWIN...MOVING EAST AT 30 MPH.

A LARGE PORTION OF SOUTHERN PITTSBURG...NORTHWESTERN CHOCTAW...
PUSHMATAHA AND SOUTHWESTERN LATIMER COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 645 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH AND TORRENTIAL RAINFALL. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.

LAT...LON 3415 9600 3417 9599 3417 9579 3451 9579
      3452 9568 3459 9568 3460 9589 3465 9589
      3491 9586 3491 9523 3440 9519 3403 9541
TIME...MOT...LOC 2242Z 265DEG 31KT 3483 9574 3438 9580
          3417 9599
Special weather statement, Jul 30, 5:58 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT WED JUL 30 2008

OKZ066-071-302345-
MCINTOSH OK-OKMULGEE OK-
558 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OKMULGEE

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN MCINTOSH

AT 558 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF HOFFMAN...MOVING NORTHEAST AT 12 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DEWAR...HOFFMAN...GRAYSON...
SCHULTER...PIERCE AND HITCHITA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3559 9597 3558 9571 3557 9570 3556 9570
      3555 9568 3533 9574 3534 9597
TIME...MOT...LOC 2258Z 203DEG 11KT 3539 9585
Special weather statement, Jul 30, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT WED JUL 30 2008

OKZ066-067-070-310100-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
713 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE AND SOUTHWESTERN WAGONER

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 713 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF HASKELL...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CHOSKA...STONEBLUFF...REDBIRD...
COWETA...JAMESVILLE AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3591 9579 3591 9576 3598 9576 3596 9551
      3570 9558 3572 9582
TIME...MOT...LOC 0013Z 190DEG 13KT 3579 9569

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:57 PM CDTSpecial Weather StatementTSAWagoner48 min
Jul 31, 3:07 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more5 days
Jul 31, 3:16 PM CDTSpecial Weather StatementTSAChoctaw59 min
Jul 31, 3:38 PM CDTSpecial Weather StatementTSAChoctaw37 min
Jul 30, 8:12 PM CDTSpecial Weather StatementTSACarroll63 min

Nearby

Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.